Alert archive / Michigan / Lake Effect Snow Warnings in 2007

Lake Effect Snow Warning 2, NWS Gaylord, MI

January 15, 2007Grand Traverse County, Leelanau County, Michigan

NWS Gaylord, MI issued this lake effect snow warning at Jan 15, 2007, 11:00 PM EST for Grand Traverse County, Leelanau County, Michigan. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2007, 11:00 PM EST (04:00 UTC)
Expired
Jan 16, 2007, 5:00 AM EST
In force
6 hr
Issued by
NWS Gaylord, MI

Counties Grand Traverse County, MI, Leelanau County, MI

The radar

The NCL Michigan radar (KAPX), 85 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 11:26 PM ESTSNOW 1310 S Traverse City, MI12 HR TOTAL THRU 11 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-83 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 160400
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1100 PM EST MON JAN 15 2007

...ACCUMULATING LAKE EFFECT SNOW CONTINUES OVERNIGHT...

.COLD AIR WILL CONTINUE TO PUSH INTO NORTHERN MICHIGAN OVERNIGHT
BEHIND LOW PRESSURE DEPARTING EASTWARD AWAY FROM OUR STATE. THIS
COLD AIR WILL CONTINUE TO GENERATE ACCUMULATING LAKE EFFECT SNOW
SHOWERS. THE HEAVIEST SNOW SHOWERS WILL TARGET FAR NORTHWEST
LOWER MICHIGAN FROM TRAVERSE CITY WESTWARD TO FRANKFORT AND THE
LEELANAU PENINSULA OVERNIGHT.

MIZ020-026-161000-
/O.UPG.KAPX.LE.Y.0003.000000T0000Z-070116T1000Z/
/O.NEW.KAPX.LE.W.0002.070116T0400Z-070116T1000Z/
LEELANAU-GRAND TRAVERSE-
INCLUDING THE CITIES OF...NORTHPORT...TRAVERSE CITY
1100 PM EST MON JAN 15 2007

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 5 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE
LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT. THE HEAVIEST
SNOW SHOWERS WILL AFFECT TRAVERSE CITY AND THE LEELANAU PENINSULA.
TOTAL NIGHTTIME SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED
WITHIN THE WARNING AREA TONIGHT.

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MIZ025-161000-
/O.EXT.KAPX.LE.Y.0003.070116T0400Z-070116T1000Z/
BENZIE-
INCLUDING THE CITY OF...FRANKFORT
1100 PM EST MON JAN 15 2007

...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM EST
TUESDAY...

THE LAKE EFFECT SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
TUESDAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT. THE HEAVIEST
SNOW SHOWERS WILL AFFECT THE FRANKFORT AREA. TOTAL NIGHTTIME SNOW
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED WITHIN THE ADVISORY
AREA TONIGHT.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND
EXERCISE CAUTION IF TRAVELING.

$$

MR
1 follow-up statement
000 
WWUS43 KAPX 160910
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
410 AM EST TUE JAN 16 2007

MIZ020-026-161015-
/O.CON.KAPX.LE.W.0002.000000T0000Z-070116T1000Z/
LEELANAU-GRAND TRAVERSE-
INCLUDING THE CITIES OF...NORTHPORT...TRAVERSE CITY
410 AM EST TUE JAN 16 2007

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM EST
EARLY THIS MORNING...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE EARLY THIS MORNING BEFORE
DIMINISHING. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE
IN THE WARNING AREA.

A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW
IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS.

$$

MIZ025-161015-
/O.CON.KAPX.LE.Y.0003.000000T0000Z-070116T1000Z/
BENZIE-
INCLUDING THE CITY OF...FRANKFORT
410 AM EST TUE JAN 16 2007

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
EARLY THIS MORNING...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
EARLY THIS MORNING. 

LAKE EFFECT SNOW SHOWERS WILL DIMINISH ACROSS THE ADVISORY AREA
THIS MORNING. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE
POSSIBLE.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND
EXERCISE CAUTION IF TRAVELING.

$$
JK

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this lake effect snow warning went out at Jan 15, 10:06 PM EST, 54 minutes earlier.

Area forecast discussion, Jan 15, 10:06 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1006 PM EST MON JAN 15 2007

.UPDATE...DEEP CYCLONIC FLOW REMAINS OVER THE WRN GREAT LAKES REGION
LATE THIS EVENING. 500 MB TROUGH EXTENDS FROM JAMES BAY THRU ERN
LAKE SUPERIOR AND NRN WISCONSIN INTO NRN IOWA. CAA CONTINUES ACROSS
NRN MICHIGAN...BUT EVEN COLDER AIR IS POISED NORTH OF LAKE SUPERIOR
BEHIND THE 500 MB TROUGH. SYNOPTIC EVENT OF LATE AFTERNOON/EARLY
EVENING HAS TRANSITIONED TO A NEARLY PURE LAKE EFFECT EVENT. SOME
VERY LIGHT SYNOPTIC SNOW DOES PERSIST ACROSS THE MUCH OF THE CWA...
BUT THE MAIN STORY IS THE PERSISTENT LAKE EFFECT SNOW BANDS
STREAMING SOUTHWARD THRU GRAND TRAVERSE BAY INTO THE TRAVERSE CITY
AREA AND ADDITIONAL BANDS IMPACTING THE LEELANAU PENINSULA AND NRN
BENZIE COUNTY. LAKE EFFECT SNOW ADVISORY CONTINUES FOR THESE AREAS.
NUMEROUS SPOTTERS WITHIN THE ADVISORY AREA REPORT AROUND 2 TO 3
INCHES OF NEW SNOW ACCUMULATION SO FAR THIS EVENING...WHICH MATCHES
WELL WITH EXPECTATIONS. WOULD NOT BE SURPRISED IF THERE ARE SOME
ISOLATED HIGHER AMOUNTS...BUT THE ADVISORY IS PANNING OUT WELL
OVERALL.

WILL MAINTAIN THE ADVISORY FOR THE OVERNIGHT HOURS WITH ANOTHER INCH
OR TWO EXPECTED IN THESE AREAS BEFORE LOW LEVEL WINDS BEGIN TO SHIFT
TO A MORE NW TRAJECTORY...SERVING TO DISRUPT CURRENT BANDED
STRUCTURE AND REDISTRIBUTE SNOWFALL FURTHER INLAND ACROSS THE
SNOWBELT REGIONS OF ERN UPR AND NRN LOWER MICHIGAN. SEVERAL FACTORS
MODIFY AND ULTIMATELY BECOME LIMITATIONS OVERNIGHT. SHIFTING WINDS
VERY LATE TONIGHT WILL LIMIT SNOWFALL WITHIN A GIVEN AREA. 900-700
MB RH DROPS TO AROUND 50 PERCENT TOWARD MORNING...ALSO LIMITING THE
POTENTIAL FOR ACCUMULATING SNOW WITHIN THE TYPICAL NW FLOW SNOWBELT
REGIONS. DO NOT ANTICIPATE THE NEED FOR ANY HEADLINES FOR THE NW
FLOW AREAS AT THIS TIME DUE TO LIMITATIONS. 500 MB TROUGH WILL SLIDE
THRU THE REGION ON TUESDAY...REINFORCING ONGOING CAA AND DROPPING
850 MB TEMPS TO AROUND -20 C BY AFTERNOON. THIS DOSE OF VERY COLD
AIR WILL FURTHER LIMIT THE POTENTIAL FOR ACCUMULATING SNOW BY
LIMITING DENDRITIC.

&&

.PREV DISCUSSION...ISSUED 546 PM EST MON JAN 15 2007

UPDATE...QUICK UPDATE TO THE FORECAST TO ISSUE A LAKE EFFECT SNOW
ADVISORY FOR LEELANAU...BENZIE AND GRAND TRAVERSE COUNTIES THROUGH
TONIGHT FOR 3 TO 5 INCHES OF NEW SNOW. LATEST RADAR TRENDS OVER THE
PAST COUPLE OF HOURS SHOWS THREE DISTINCT LAKE BANDS HAVE SET UP
ACROSS THE LEELANAU PENINSULA AND GRAND TRAVERSE BAY. LATEST OB FROM
TVC SHOWS 3/4SM VSBY...WITH THE HEART OF THE BAND ACTUALLY JUST WEST
OF THE AIRPORT. LITTLE CHANGES DURING THE EVENING AS LOW LEVEL WIND
TRAJECTORIES STAY ALMOST DUE NORTH...850 MB TEMPS HOLD AROUND -15 TO
-16 C AND PLENTY OF MOISTURE REMAINS IN PLACE...ALL OF WHICH LEND TO
PERSISTENT NORTH/SOUTH LAKE EFFECT BANDED STRUCTURE ACROSS THE
ADVISORY AREA.

DISCUSSION (ISSUED 327 PM EST MON JAN 15 2007)...COLD CONVEYOR BELT
SNOW CONTINUES TO WORK THRU THE FORECAST AREA. RADAR AND MODEL
TRENDS SUPPORT SYNOPTIC PRECIP LARGELY FIZZLING BY 00Z/7 PM.
HOWEVER...THE LAKES ARE GETTING MORE INTO THE PICTURE...AS CAN BE
SEEN ON KGRB RADAR WITH A PROMINENT BAY DE NOC BAND IN NE FLOW. LAKE
EFFECT SNOW (LES) IS THE CLEAR MAIN CHALLENGE FOR TONIGHT AND
TUESDAY.

TONIGHT...ORIGINAL SURFACE LOW MOVING RAPIDLY EASTWARD ACROSS
UPSTATE NY...AND IS ABOUT TO JUMP OFF THE COAST. STRONG/COLD HIGH
PRESSURE WILL BE ANCHORED ACROSS THE PLAINS...WITH CHARACTERISTIC
RIDGING NOSING NORTH OF SUPERIOR...AND LAKE-INDUCED TROFFING FROM
CENTRAL HURON TO CENTRAL SUPERIOR. NORTHERLY FLOW/COLD ADVECTION
WILL LOWER 850MB TEMPS FROM -14C OR SO CURRENTLY...TO -17C BY 09Z.
1000-850MB WINDS WILL SPEND THE EVENING FROM DUE NORTH...BACKING NNW
OVERNIGHT. THE STABLE FETCH AND DEEPER MOISTURE THIS EVENING EARLY
OVERNIGHT IS THE MAIN CONCERN...AS SOME DRYING WILL ACCOMPANY THE
WIND SHIFT LATE.

EASTERN UPPER IS IN AN UNFAVORABLE FETCH TIL QUITE LATE...WHEN
DRYING IS ARRIVING...AND ACCUMS THERE WILL BE MINIMAL. THE MAIN
CONCERNS ARE NORTHERN LOWER...AND IN PARTICULAR WHETHER ANY
SIGNIFICANT BANDING EMERGES (LIKE ON THE DOOR PENINSULA THIS
AFTERNOON) AS THE SYNOPTIC PRECIP WANES. SO FAR THERE IS NO SIGN OF
SUCH BANDING OVER HERE...WHICH WOULD BE GOOD...AS THE FETCH FOR THE
EVENING/EARLY OVERNIGHT IS IDEAL FOR BOTH AN FKS/MBL BAND...AND/OR
FOR A GD TRAVERSE BAY BAND TO HIT TVC. JUST IN THE LAST
HALF-HOUR...A WEAK GD TRAVERSE BAY BAND HAS EMERGED ON APX RADAR.
REMAINS TO BE SEEN IF SNOWFALL RATES CAN HOLD UP AFTER SYNOPTIC SNOW
DEPARTS. SO IT SEEMS PRUDENT (THOUGH UNEASILY SO) TO SLIGHTLY REDUCE
SNOWFALL AMOUNTS TONIGHT FOR TVC/CAD AND POINTS WEST TO 1-3 INCHES.
WILL KICK UP SNOWFALL AMOUNTS FOR APN AND SURROUNDINGS INTO THE SAME
RANGE. OTHERWISE SNOW AMOUNTS FOR THE NIGHT (AFTER 7 PM) WILL BE
MINIMAL...AND NO HEADLINES ARE PLANNED FOR THE NIGHT. TEMPS WILL BE
CHILLY...SINGLE DIGITS IN EASTERN UPPER/INTERIOR NORTHERN LOWER...
TEENS ON THE COASTS.

TUESDAY...A MORE CLASSIC NW FLOW WILL BE ESTABLISHED BY MID-MORNING
AS HIGH PRESSURE APPROACHES THE MID MS VALLEY. AN 850MB THERMAL TROF
WILL ARRIVE FROM THE NW...WITH 850MB TEMPS A VERY CHILLY -22C ON
EASTERN SUPERIOR...AND -19C OVER FAR NORTHERN LOWER MI. HOWEVER...
THIS VERY LARGE INSTABILITY (DELTA T/S INTO THE MID 20S) WILL BE
COMPENSATED FOR BY A DRY AIRMASS (850-700MB RH 30-40 PERCENT). IN
ADDITION...THAT AIRMASS ON EASTERN SUPERIOR IS GETTING A BIT TOO
COLD FOR GOOD SNOWFLAKE GROWTH...WITH THE ENTIRE SOUNDING EXCEPT THE
SURFACE COLDER THAN -10C. WILL KEEP ACCUMS IN THE 1-3 RANGE IN THE
PRIME NW FLOW AREAS (WEST OF THE SAULT...AND MANCELONA/GAYLORD/
GRAYLING AREA). OTHERWISE JUST A FEW SNOW SHOWERS WITH PARTLY CLOUDY
CONDITIONS. MAX TEMPS WILL BE IN THE TEENS IN EASTERN UPPER...NEAR
20 TO THE LOWER 20S IN NORTHERN LOWER.

ZOLTOWSKI

LONG TERM...MODELS HAVE BEEN A RELATIVE PERIOD OF AGREEMENT THE LAST
WEEK OR SO WITH THE MAIN DIFFERENCES BEING IN THE MOISTURE FIELDS.
THIS IS THE CASE AGAIN TODAY. SO THE MAIN CONCERN WITH TUESDAY NIGHT
THROUGH THURSDAY NIGHT TIME FRAME WILL BE THE CESSATION OF LES ON
TUESDAY NIGHT AND BEGINNING OF SNOW ON THURSDAY NIGHT AS A WARM
FRONT MOVES THROUGH THE REGION.

TUESDAY NIGHT...THE 500 MB RIDGE BEGINS TO BUILD INTO THE GREAT
LAKES AND THE SFC HIGH MOVES INTO THE REGION WITH THE MAIN SFC RIDGE
AXIS NOW TO THE EAST AS THE GFS SHOWS OR OVER N LOWER AS THE NAM
SHOWS. THIS SHOULD SHUT OFF THE LES, BUT AS WE KNOW THIS COULD BE
SUBJECT TO CHANGE AS THE FLOW MORPHS OVER THE UPCOMING DAYS. SO HAVE
THE EVENING PLAYED WITH A CHANCE OF SNOW SHOWERS IN THE MOST LIKELY
NW FLOW ZONE AND DRY ELSEWHERE. THEN AS THE 850 MB DRY AIR (RH
AROUND 25-30%) HAS MOVED IN BY 12Z, EXPECT THAT ALL SNOW WILL HAVE
STOPPED OVERNIGHT.

WEDNESDAY...HIGH PRESSURE IS IN THE REGION WITH THE SFC LOW HAVING
PULLED OFF TO THE EAST. WILL KEEP THE DRY FORECAST AS THE 850 MB RH
REMAINS AT OR BELOW 20%, EVEN WITH THE RETURN FLOW. THE 500 MB RIDGE
AXIS IS OVER THE REGION, SO ANY 700-500 MB MOISTURE IN THE REGION
WILL GOT TO MAKING MID AND HIGH CLOUDS.

WEDNESDAY NIGHT...THE SFC FLOW WILL BE CONTINUE TO BE DRY(THE 850 MB
RH REMAINS BELOW 40%), KEEPING THE FORECAST DRY AS WELL, DESPITE THE
SPOKE OF MOISTURE THAT MOVES THROUGH N LOWER IN THE 700-500 MB
LAYER.

THURSDAY...THE SFC HIGH MOVES TO THE EAST WITH THE SW FLOW LOOKING
TO KICK IN SOME LAKE ENHANCED SNOW AS THE 850 MB TEMPERATURES REMAIN
AROUND -10C, ALLOWING FOR DELTA TS OF 15C AND WITH THE 850-700 MB
MOISTURE INCREASING TO AROUND 90% WOULD EXPECT THAT THE SNOW SHOWERS
IN E UPPER AND NW LOWER ALONG THE LAKE MICHIGAN SHORELINE IS
BECOMING MORE A POSSIBILITY. THERE IS A MINOR TIMING DIFFERENCE IN
THE WIND DIRECTION CHANGE IN THE 1000-850 MB LAYER. THE GFS IS WSW
AT 18Z AND THE NAM IS SW AT 18Z. SO HAVE SPREAD THE CHANCE OF SNOW
AROUND IN THE MORNING WHEN THE SNOW WOULD START (SOMETIME AFTER
12Z). IN THE AFTERNOON, HAVE GONE WITH PRIMARILY A WSW FLOW PATTERN
AS BOTH MODELS AGREE ON THAT SCENARIO. OVERNIGHT, THE FLOW SWITCHES
NW AND WITH THE RAPID DIRECTION CHANGE, LEFT POP IN THE CHANCE
CATEGORY AS THE BANDS GET ESTABLISHED.

EXTENDED (FRIDAY THROUGH MONDAY)...STARTING OFF WITH SOME
OBSERVATIONAL DATA IN THE UPPER AIR, LOOKING AT THE 500 MB HOVMOLLER
DIAGRAM FOR 50-45N LATITUDE, THERE ARE SOME HINTS TODAY THAT THERE
COULD BE A WEAKENING IN THE STAGNATE PATTERN. THE MAIN THING IS THAT
EVEN THOUGH THERE IS SOME RETROGRADING IN A FEW OF THE TROUGH RIDGE
SYSTEMS, THE OVERALL STRENGTH OF THE TROUGHS AND RIDGES ARE
BEGINNING TO WEAKEN A BIT. THIS WOULD LEAD TO A MORE PROGRESSIVE
PATTERN FOR A TIME, BEFORE THE NEXT WAVES WOULD SET UP. THE TRENDS
IN THE RIDGE AND TROUGH PATTERNS ARE POINTING TOWARD THE ECMWF OP
AND THE GFS ENSEMBLE MEAN AT 00Z. THE 06Z GFS OP IS IN PRETTY GOOD
AGREEMENT AT 500 MB AND IN THE SFC PRESSURE PATTERN AS WELL. LOOKING
AT THE HPC IDEA, THIS SEEMS REASONABLE. SO THE FORECAST WILL GO LIKE
THIS...FRIDAY AND SATURDAY, THE COLD FRONT DOESNT MOVE MUCH AT ALL
AND AS LONG AS THE MOISTURE HOLDS OUT, WOULD EXPECT THAT THE SNOW
SHOWERS WILL CONTINUE. 850 TEMPERATURES E UPPER AND N LOWER ON THE
OPERATIONAL MODELS (GFS AND ECMWF) AND GFS ENSEMBLE MEAN ARE AROUND
-14C ON FRIDAY AND -20C ON SATURDAY, SO WOULD EXPECT THAT THE CHANCE
FOR SNOW WILL BE THERE WITH THE LES POSSIBILITY. IN MY OPINION THIS
IS STILL THE BEST SET UP FOR SUSTAINED LES THIS WINTER SO FAR, IF
THIS SCENARIO CONTINUES TO HOLD, WHICH WITH THE MODELS IN PRETTY
GOOD AGREEMENT AND SOME RUN TO RUN CONSISTENCY, IT LOOKS GOOD.
SUNDAY, THE CLIPPER SYSTEM THAT THE GFS MEAN WAS ADVERTISING
YESTERDAY IS NOW ON THE ECMWF AND 06Z GFS OP, THOUGH THE TIMING IS
STILL A BIT IN QUESTION. MONDAY, THIS COULD BE A THE NEXT SNOW
SYSTEM THAT WOULD GIVE US A GOOD DUMP, IF THINGS COME TOGETHER. THE
WARM FRONT IS PAINTED ACROSS S LOWER FOR THE MORNING, SO WILL GO
WITH CHANCE OF SNOW (850 TEMPERATURES ARE STILL AROUND -10C AT THE
OUTSET). IF THE GFS MEAN IS RIGHT THE SOUTHERN TRACK MIGHT KEEP THE
SNOW IN THE REGION, WHILE THE CURRENT HPC TRACK, WHICH IS A BIT MORE
NORTH, MIGHT SHIFT US TO RAIN UNTIL THE LOW GOES BY.

LUTZ

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jan 15, 3:45 PM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EST MON JAN 15 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-161100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
345 PM EST MON JAN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL GIVE WAY TO LAKE EFFECT SNOW SHOWERS THIS EVENING...WITH
LIGHT ACCUMULATIONS TONIGHT FROM ROGERS CITY TO HARRISVILLE...AND
NEAR AND WEST OF TRAVERSE CITY AND CADILLAC.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TUESDAY IN WESTERN CHIPPEWA
COUNTY...AND IN THE GAYLORD...GRAYLING...AND MANCELONA AREA IN
NORTHERN LOWER MICHIGAN. MINOR SNOW ACCUMULATIONS ARE EXPECTED.

MORE ACCUMULATING LAKE EFFECT SNOW IS POSSIBLE THURSDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS...PLEASE RELAY SNOWFALL TOTALS TO
THE NATIONAL WEATHER SERVICE.

JZ

In the hours before

Local storm report, Jan 15, 5:42 PM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
542 PM EST MON JAN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     SNOW             3 S SUTTONS BAY         44.94N 85.65W
01/15/2007  M2.6 INCH        LEELANAU           MI   TRAINED SPOTTER

            9 HR TOTAL THRU 5 PM. SNOW DEPTH 4 INCHES.

&&

MBOGUTH
Local storm report, Jan 15, 7:06 PM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
706 PM EST MON JAN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     SNOW             5 SE MANCELONA          44.85N 84.99W
01/15/2007  M3.0 INCH        KALKASKA           MI   TRAINED SPOTTER

            12 HR TOTAL THRU 7 PM. SNOW DEPTH 9 INCHES.

&&

MBOGUTH
Local storm report, Jan 15, 8:38 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
838 PM EST MON JAN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     SNOW             3 E TRAVERSE CITY       44.75N 85.54W
01/15/2007  M5.0 INCH        GRAND TRAVERSE     MI   TRAINED SPOTTER

            12 HOUR TOTAL THRU 8 PM.

&&

MBOGUTH
Local storm report, Jan 15, 9:01 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
901 PM EST MON JAN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     SNOW             FRANKFORT               44.64N 86.23W
01/15/2007  M4.0 INCH        BENZIE             MI   TRAINED SPOTTER

            12 HR TOTAL THRU 9 PM.

&&

MBOGUTH
Local storm report, Jan 15, 10:37 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1037 PM EST MON JAN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     SNOW             3 E TRAVERSE CITY       44.75N 85.54W
01/15/2007  M3.3 INCH        GRAND TRAVERSE     MI   TRAINED SPOTTER

            2 HR TOTAL THRU 10 PM.

&&

MBOGUTH
Local storm report, Jan 15, 10:38 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1038 PM EST MON JAN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     SNOW             1 W OSSINEKE            44.91N 83.45W
01/15/2007  M4.0 INCH        ALPENA             MI   TRAINED SPOTTER

            15 HR TOTAL THRU 2 PM.

0259 PM     SNOW             LAKE ANN                44.73N 85.84W
01/15/2007  M3.0 INCH        BENZIE             MI   TRAINED SPOTTER

            3 HR TOTAL THRU 3 PM. SNOWDEPTH 6 INCHES. STORM TOTAL 4
            INCHES.

0300 PM     SNOW             GLADWIN                 43.98N 84.49W
01/15/2007  M2.7 INCH        GLADWIN            MI   TRAINED SPOTTER

            13 HR TOTAL THRU 3 PM. SNOWDEPTH 3 INCHES. STORM TOTAL
            2.8 INCHES.

0325 PM     SNOW             ROGERS CITY             45.42N 83.81W
01/15/2007  M6.5 INCH        PRESQUE ISLE       MI   TRAINED SPOTTER

            24 HR TOTAL THRU 3 PM. SNOWDEPTH 6 INCHES.

0348 PM     SNOW             BOYNE CITY              45.18N 84.96W
01/15/2007  M4.0 INCH        CHARLEVOIX         MI   TRAINED SPOTTER

            24 HR TOTAL THRU 4 PM. SNOWDEPTH 4 INCHES.

0534 PM     SNOW             1 S TRAVERSE CITY       44.74N 85.60W
01/15/2007  M3.0 INCH        GRAND TRAVERSE     MI   TRAINED SPOTTER

            12 HR TOTAL THRU 5 PM. STORM TOTAL 5.0 INCHES.

0534 PM     SNOW             LAKE ANN                44.73N 85.84W
01/15/2007  M6.0 INCH        BENZIE             MI   TRAINED SPOTTER

            24 HR TOTAL THRU 5 PM. SNOW DEPTH 6 INCHES.

0534 PM     SNOW             3 S SUTTONS BAY         44.94N 85.65W
01/15/2007  M2.6 INCH        LEELANAU           MI   TRAINED SPOTTER

            9 HR TOTAL THRU 5 PM. SNOW DEPTH 4 INCHES.

0704 PM     SNOW             5 SE MANCELONA          44.85N 84.99W
01/15/2007  M3.0 INCH        KALKASKA           MI   TRAINED SPOTTER

            12 HR TOTAL THRU 7 PM. SNOW DEPTH 9 INCHES.

0837 PM     SNOW             3 E TRAVERSE CITY       44.75N 85.54W
01/15/2007  M5.0 INCH        GRAND TRAVERSE     MI   TRAINED SPOTTER

            12 HOUR TOTAL THRU 8 PM.

0859 PM     SNOW             FRANKFORT               44.64N 86.23W
01/15/2007  M4.0 INCH        BENZIE             MI   TRAINED SPOTTER

            12 HR TOTAL THRU 9 PM.

1035 PM     SNOW             3 E TRAVERSE CITY       44.75N 85.54W
01/15/2007  M3.3 INCH        GRAND TRAVERSE     MI   TRAINED SPOTTER

            2 HR TOTAL THRU 10 PM.

&&

MBOGUTH

Nearby

Lake Effect Snow Warnings in Michigan, 2007Every lake effect snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.